Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 12, 2013, 2:14 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 2:14 PM EDT (18:14 UTC)
- Expired
- Jul 12, 2013, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:31 PM EDT | FLASH FLOOD | 1 Nnw Charleston, SC | CHARLESTON CITY POLICE REPORT THAT THE INTERSECTION OF KING STREET AND HUGEE STREET IS CLOSED DUE TO FLOODING. |
| Jul 12, 2:42 PM EDT | FLASH FLOOD | 1 Nw Charleston, SC | RUTLEDGE AT CROSSTOWN FLOODED. TWO CARS FLOATING IN FLOOD WATERS. |
| Jul 12, 2:51 PM EDT | FLASH FLOOD | Downtown Charleston, SC | CHARLESTON PD REPORTS THE FOLLOWING AREAS ARE FLOODED AND CLOSED...KING AND HUGER... MARKET DISTRICT... FISHBURNE AND RUTLEDGE. ADDITIONAL CLOSERS ARE COMING IN. |
| Jul 12, 3:10 PM EDT | FLASH FLOOD | 1 Nw Charleston, SC | CHARLESTON POLICE DEPARTMENT REPORTS ASHLEY AT FISHBURNE IS CLOSED DUE TO FLOODING. |
| Jul 12, 3:20 PM EDT | FLASH FLOOD | Downtown Charleston, SC | THE CHARLESTON PUBLIC INFORMATION OFFICER REPORTS THE FOLLOWING STREETS ARE CLOSED... KING AND MOULTRIE... MARKET AND CHURCH... ASHLEY AND NUN. |
| Jul 12, 3:43 PM EDT | FLASH FLOOD | 1 Nw Charleston, SC | CHARLESTON POLICE DEPARTMENT REPORTS PRESIDENT STREET FROM LINE STREET TO THE CROSSTOWN IS FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WGUS52 KCHS 121814
FFWCHS
SCC015-019-122115-
/O.NEW.KCHS.FF.W.0018.130712T1814Z-130712T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH
CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL EXTENDING FROM WEST ASHLEY
THROUGH DOWNTOWN CHARLESTON TO NEAR WILD DUNES. THESE THUNDERSTORMS
WERE NEARLY STATIONARY.
BETWEEN 2 AND 4 INCHES OF RAIN HAS ALREADY FALLEN IN SOME PORTIONS
OF THE WARNING AREA SINCE NOON. AN ADDITIONAL 1 TO 3 INCHES OF RAIN
COULD FALL THROUGH 515 PM EDT...WHICH COULD PRODUCE FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
DOWNTOWN CHARLESTON...WEST ASHLEY...JOHNS ISLAND...MOUNT PLEASANT...
BOONE HALL PLANTATION...SEASIDE FARMS...DEWEES ISLAND...SULLIVANS
ISLAND...ISLE OF PALMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3284 7970 3280 7973 3275 7984 3275 7986
3277 7987 3277 7989 3278 7990 3277 7992
3275 7991 3276 7987 3273 7986 3271 7987
3269 8001 3276 8019 3288 7982 3289 7966
3287 7965
$$3 follow-up statements
889
WGUS72 KCHS 121837
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT FRI JUL 12 2013
SCC015-019-122115-
/O.CON.KCHS.FF.W.0018.000000T0000Z-130712T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
237 PM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM WEST
ASHLEY THROUGH DOWNTOWN CHARLESTON INTO AREAS EAST OF THE COOPER.
AS MUCH AS 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF
THE WARNED AREA SINCE EARLY AFTERNOON. LAW ENFORCEMENT AND SOCIAL
MEDIA INDICATE SOME ROADS IN DOWNTOWN CHARLESTON ARE BEGINNING TO
FLOOD WITH SOME ROAD CLOSURES. ANOTHER 1 TO 2 INCHES OF RAIN COULD
FALL THROUGH 515 PM...RESULTING IN AREAS OF FLASH FLOODING.
FLASH FLOODING IS EXPECTED IN AND AROUND...DOWNTOWN
CHARLESTON...WEST ASHLEY...JOHNS ISLAND...MOUNT PLEASANT...
BOONE HALL PLANTATION...SEASIDE FARMS...DEWEES ISLAND...SULLIVANS
ISLAND...ISLE OF PALMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3284 7970 3280 7973 3275 7984 3275 7986
3277 7987 3277 7989 3278 7990 3277 7992
3275 7991 3276 7987 3273 7986 3271 7987
3269 8001 3276 8019 3288 7982 3289 7966
3287 7965
$$092
WGUS72 KCHS 121918
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT FRI JUL 12 2013
SCC015-019-122115-
/O.CON.KCHS.FF.W.0018.000000T0000Z-130712T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
318 PM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 311 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MAINLY
LIGHT RAIN FALLING ACROSS CENTRAL CHARLESTON AND EXTREME SOUTH
CENTRAL BERKELEY COUNTIES. ALTHOUGH THE RISK FOR ADDITIONAL
SIGNIFICANT FLOODING IS ENDING...IT WILL TAKE SOME TIME FOR FLOOD
WATERS TO SUBSIDE.
THE CHARLESTON POLICE DEPARTMENT IS STILL REPORTING SOME ROADWAYS
ARE CLOSED DUE TO FLASH FLOODING. THESE INCLUDE...ASHLEY AT
FISHBURNE...THE MARKET DISTRICT...KING AT HUGER...RUTLEDGE AT THE
CROSSTOWN...FISHBURNE AND RUTLEDGE. ADDITIONAL ROADS MAY BE FLOODED.
BE SMART. TURN AROUND...DONT DROWN.
FLASH FLOODING IS EXPECTED IN AND AROUND...DOWNTOWN
CHARLESTON...WEST ASHLEY...JOHNS ISLAND...MOUNT PLEASANT...BOONE
HALL PLANTATION...SEASIDE FARMS...DEWEES ISLAND...SULLIVANS
ISLAND...ISLE OF PALMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3284 7970 3280 7973 3275 7984 3275 7986
3277 7987 3277 7989 3278 7990 3277 7992
3275 7991 3276 7987 3273 7986 3271 7987
3269 8001 3276 8019 3288 7982 3289 7966
3287 7965
$$009
WGUS72 KCHS 122008
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT FRI JUL 12 2013
SCC015-019-122018-
/O.CAN.KCHS.FF.W.0018.000000T0000Z-130712T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
408 PM EDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTH
CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHARLESTON COUNTY UNTIL 645 PM...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3284 7970 3280 7973 3275 7984 3275 7986
3277 7987 3277 7989 3278 7990 3277 7992
3275 7991 3276 7987 3273 7986 3271 7987
3269 8001 3276 8019 3288 7982 3289 7966
3287 7965
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:52 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 12, 1:52 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT FRI JUL 12 2013
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AS A WEAKENING COLD FRONT
APPROACHES THE REGION FROM THE NORTHWEST TODAY. THE FRONT IS EXPECTED TO
STALL OVER OR CLOSE TO THE REGION THIS WEEKEND. HIGH PRESSURE WILL THEN
GRADUALLY BUILD INTO THE AREA THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A CLOSED LOW IN THE UPPER LEVELS OF THE ATMOSPHERE WILL PERSIST
OVER THE CENTRAL APPALACHIANS TODAY WITH TROUGHING EXTENDING
ACROSS THE SOUTHEAST STATES. MEANWHILE...A SURFACE FRONT REMAINS
STALLED IN THE VICINITY OF THE SOUTH CAROLINA MIDLANDS AND NORTH-
CENTRAL GEORGIA.
A PLUME OF DEEP GULF MOISTURE WILL CONTINUE TO STREAM ACROSS THE
REGION TODAY...WITH THE 12Z KCHS SOUNDING SHOWING PRECIPITABLE
WATER VALUES UP AROUND 2.27 INCHES. PRECIPITATION OVERNIGHT WAS
AIDED BY A BAND OF CHANNELED VORTICITY ALONG THE EASTERN PERIPHERY
OF THE UPPER TROUGH...BUT THIS CHANNELED VORTICITY HAS SHIFTED
CLOSER TO THE COAST. AS A RESULT...THE HEAVIEST RAIN HAS BECOME FOCUSED
ALONG THE IMMEDIATE COAST AND JUST OFFSHORE AND THIS COULD
CERTAINLY REMAIN THE CASE FOR THE REMAINDER OF THE DAY. THE
FORECAST CONTINUES TO SHOW A CHANCE OF SHOWERS/THUNDERSTORMS WELL
INLAND WHERE WEAK NVA HAS DEVELOPED...WITH LIKELY OR CATEGORICAL
POPS CLOSER TO THE COAST. THINK THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL REMAINS TODAY...BUT THE OVERALL FLOODING THREAT LOOKS
SOMEWHAT LIMITED/LOCALIZED AND MAINLY CONFINED CLOSER TO THE COAST. GIVEN
THE VERY WET ANTECEDENT CONDITIONS...ANY ADDITIONAL RAINFALL IN SOME
AREAS COULD PRODUCE LOCALIZED FLOODING. AS A RESULT WILL LEAVE
THE FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM.
HAVE LOWERED FORECAST HIGHS TO THE LOWER 80S TODAY GIVEN THE
EXTENSIVE CLOUD COVER IN PLACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT THE STALLED FRONT LOOKS MORE LIKE A COOL SEASON COASTAL
TROUGH WITH A DEEP MID LEVEL LOW TO THE N BEGINNING A WESTWARD
RETROGRADE CYCLE AS A STRONG UPPER RIDGE BUILDS INTO NEW ENGLAND
AND THE MID ATLC REGION. CONDITIONS FOR OUR AREA CONTINUE TO LOOK
RIPE FOR HEAVY RAINS WITH THE MAIN FOCUS SHIFTING TO COASTAL AREAS
WHERE LIFT AND CONVERGENCE PROGS LOOK IMPRESSIVE...AT LEAST FOR
PART OF TONIGHT. THE ECMWF HAS BEEN CONSISTENT IN ANGLING A SHORT
WAVE OVER FAR N FLORIDA N WITH ENHANCED RAIN POTENTIAL ALONG THE
SAVANNAH RIVER ENTRANCE AREA. WITH THE GFS DEPICTING A STRONG
POCKET OF UPPER DIVERGENCE IN THAT AREA...WE DECIDED TO RAISE POPS
IN COASTAL SE GEORGIA HIGHER TONIGHT AND THEY MAY NOT BE HIGH
ENOUGH.
SATURDAY...CONDITIONS WILL START OFF WET THIS WEEKEND AS A COLD
FRONT STALLS OVER OR NEAR THE FORECAST AREA WHILE A FAIR AMOUNT OF
UPPER LVL DIVERGENCE OCCURS OVER INLAND LOCATIONS AS A MID/UPPER LVL
MAKES A SOUTHWARD SHIFT FROM THE MIDWEST TOWARDS THE SOUTHEAST.
MODEST ISENTROPIC ASCENT AND DEEP MOISTURE ALONG THE STALLED
BOUNDARY SHOULD PRODUCE A FAIR AMOUNT OF SHOWERS AND THUNDERSTORMS BY
LATE MORNING BEFORE GRADUALLY EXPANDING IN COVERAGE OVER MOST
LOCATIONS AS TEMPS PEAK IN THE MID/UPPER 80S SATURDAY AFTERNOON.
PWATS RANGING FROM 2.0 TO 2.3 INCHES ALONG WITH SLOW STORM MOTIONS
SUGGEST HEAVY RAINFALL POTENTIAL WITH ANY SHOWER AND/OR
THUNDERSTORM. HAVE THUS MAINTAINED 60 POPS OVER ALL AREAS THROUGH
EARLY SATURDAY NIGHT BEFORE HIGH PRESSURE BEGINS TO BUILD OVER THE
WESTERN ATLANTIC.
SUNDAY AND MONDAY...THE MID/UPPER LVL LOW POSITIONED TO OUR
NORTHWEST WILL BEGIN TO RETROGRADE TO THE CENTRAL UNITED STATES
EARLY NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS OVER THE
MIDWEST AND WESTERN ATLANTIC. ALTHOUGH DEEP MOISTURE WILL SHIFT
INLAND WITH THE MID/UPPER LVL LOW...ONSHORE FLOW AT THE SFC WILL
PROVIDE SUFFICIENT LOW LVL MOISTURE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS ALONG AN INLAND MOVING SEABREEZE...WITH THE GREATEST
COVERAGE ANTICIPATED OVER SOUTHEAST GEORGIA EACH DAY. OVERALL
HIGH TEMPS SHOULD BE A FEW DEGREES WARMER THAN PREVIOUS DAYS AS
BREAKS IN CLOUD COVER OCCUR AS DEEP MOISTURE IS FORCED FURTHER
INLAND BY HIGH PRESSURE OVER THE ATLANTIC. HIGH TEMPS ARE EXPECTED
TO RANGE IN THE UPPER 80S TO AROUND 90 INLAND.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY THROUGH
THURSDAY NEXT WEEK AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. THE ONSHORE FLOW ALONG WITH GRADUALLY
WARMING TEMPS WILL LIKELY RESULT IN SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES QUICKLY INLAND. OVERALL
TEMPS ARE EXPECTED TO RANGE IN THE UPPER 80S TO LOWER 90S INLAND
UNDER PARTLY CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT
WEEKEND AS TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW
PRESSURE SYSTEM PASSING OVER THE NORTHEAST.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
PERIODIC SUB-VFR CIGS WILL BE POSSIBLE THROUGH THE 18Z TAF CYCLE AS
DEEP MOISTURE REMAINS IN PLACE OVER THE TERMINALS. SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE
AFTERNOON...AND POTENTIALLY CONTINUING OVERNIGHT. HAVE INITIALIZED
WITH PRECIP AND A TEMPO GROUP FOR POSSIBLE REDUCED CIGS/VSBYS
WITHIN HEAVIER RAINFALL...HOWEVER AMENDMENTS WILL LIKELY BE NEEDED
AS RADAR TRENDS BECOME BETTER DEFINED. MODEL SOUNDINGS HINT AT
STRATUS DEVELOPING OVERNIGHT...SO WILL MAINTAIN SCT GROUP FOR NOW
AND EVALUATE WITH NEXT ISSUANCE.
EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE AT BOTH
TERMINALS SATURDAY AFTERNOON AND EVENING WITH SHOWERS AND/OR
THUNDERSTORMS. CHANCES OF MVFR CIGS/VSBYS WILL BE LOWER SUNDAY
THROUGH WEDNESDAY...BUT MAY OCCUR WITH AFTERNOON
SHOWERS/THUNDERSTORMS.
&&
.MARINE...
THE MAIN ISSUES FOR THE COASTAL WATERS THROUGH TONIGHT MAY BE WITH
PERIODS OF HEAVY RAINS DURING DIURNAL INTERVALS. WINDS AND SEAS
MAINLY 15 KT OR LESS THROUGH TONIGHT WITH SOME BRIEF SURGES
POSSIBLE. SEAS 3 TO 5 FT...HIGHEST SWELL WELL OFFSHORE.
SATURDAY THROUGH WEDNESDAY...A COLD FRONT WILL APPROACH AND STALL
NEAR OR OVER THE WATERS SATURDAY...BRINGING PERIODS OF SHOWERS
AND/OR THUNDERSTORMS. ATLANTIC HIGH PRESSURE WILL THEN BEGIN TO
BUILD OVER THE WESTERN ATLANTIC BY SATURDAY EVENING INTO SUNDAY. AS
A RESULT...WE COULD SEE A PERIOD OF MARGINAL SMALL CRAFT ADVISORY
LEVEL CONDITIONS SATURDAY EVENING INTO LATE SUNDAY MORNING AS THE
PRESSURE GRADIENT BECOMES ENHANCED BETWEEN BUILDING HIGH PRESSURE
OVER THE WESTERN ATLANTIC AND A RETROGRADING LOW INLAND.
OTHERWISE...SOUTH TO SOUTHEASTERLY WINDS SHOULD REMAIN AT OR BELOW
20 KT WITH SEAS BETWEEN 3-5 FT HIGHEST OVER OUTER GEORGIA WATERS.
CONDITIONS WILL THEN CONTINUE TO IMPROVE INTO MIDWEEK AS HIGH
PRESSURE DOMINATES THE COASTAL WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...ECT
MARINE...DPBHazardous weather outlook, Jul 12, 1:39 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 139 PM EDT FRI JUL 12 2013 AMZ330-350-352-354-374-131000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 139 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE PERIODS OF REDUCED VISIBILITIES IN HEAVY RAIN ALONG WITH FREQUENT LIGHTNING STRIKES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-131000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 139 PM EDT FRI JUL 12 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FLOODING...A STALLING COLD FRONT WILL LIKELY PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY MORNING INTO SATURDAY EVENING. DEEP MOISTURE ALONG WITH SLOW STORM MOTIONS SUGGEST HEAVY RAINFALL WITH ANY SHOWER OR THUNDERSTORM OVER THE AREA...ESPECIALLY FOR LOCATIONS THAT HAVE SEEN RAINFALL OVER THE PAST DAY OR TWO. IF HEAVY RAINFALL DEVELOPS OVER AREAS THAT HAVE ALREADY RECEIVED RECEIVED RAIN...FLASH FLOODING WILL BE POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH MAY BE NEEDED FOR ALL OR PORTIONS OF THE AREA. IN ADDITION...RIVER FLOODING WILL PERSIST ACROSS MANY OF THE MAIN RIVERS IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 12, 10:22 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 1 NE SYCAMORE 33.04N 81.21W
07/12/2013 ALLENDALE SC 911 CALL CENTER
ROAD CLOSED DUE TO FLOODING ON WILLIAMS ROAD BETWEEN
HIGHWAY 321 AND LONG POND ROAD.
&&
EVENT NUMBER CHS1300636
TIMTELocal storm report, Jul 12, 10:25 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1025 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 1 SSE SYCAMORE 33.02N 81.22W
07/12/2013 ALLENDALE SC 911 CALL CENTER
ROAD CLOSED DUE TO FLOODING ON HIGHWAY 321 NEAR TUTENS
POND ROAD.
&&
EVENT NUMBER CHS1300637
TIMTELocal storm report, Jul 12, 10:28 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 WSW ULMER 33.09N 81.24W
07/12/2013 ALLENDALE SC 911 CALL CENTER
ROAD CLOSED AT MOUNT CALVARY CHURCH ROAD DUE TO
FLOODING.
&&
EVENT NUMBER CHS1300638
TIMTELocal storm report, Jul 12, 10:31 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 W FAIRFAX 32.96N 81.25W
07/12/2013 U0.00 INCH ALLENDALE SC 911 CALL CENTER
STANDING WATER REPORTED ON CITADEL ROAD. ROAD REMAINS
PASSABLE.
&&
EVENT NUMBER CHS1300639
TIMTELocal storm report, Jul 12, 1:27 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD 1 WSW GIVHANS FERRY STA 33.03N 80.40W
07/12/2013 COLLETON SC 911 CALL CENTER
HAPPINESS LANE IMPASSABLE LIKELY DUE TO RIVER FLOODING.
&&
EVENT NUMBER CHS1300640
TIMTELocal storm report, Jul 12, 1:36 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN COTTAGEVILLE 32.94N 80.48W
07/12/2013 U0.00 INCH COLLETON SC 911 CALL CENTER
WARNING POINT REPORTED THREE DIRT ROADS WASHED OUT IN
THE COTTAGEVILLE AND WALTERBORO AREA.
&&
EVENT NUMBER CHS1300641
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:12 PM EDT | Special Weather Statement | CHS | Clarendon | 33 min |
| Jul 11, 9:23 PM EDT | Areal Flood Advisory | CHS | Allendale | 82 min |
| Jul 11, 9:26 PM EDT | Areal Flood Advisory | CHS | Colleton, Hampton, Jasper | 94 min |
| Jul 11, 9:45 PM EDT | Flash Flood Warning | CHS | Allendale | 12 hr |
| Jul 11, 10:05 PM EDT | Flash Flood Warning | CHS | Colleton, Hampton, Jasper | 3 hr |
| Jul 11, 10:48 PM EDT | Areal Flood Advisory | CHS | Dorchester | 87 min |
| Jul 11, 11:21 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Hampton, Jasper | 84 min |
| Jul 11, 11:29 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Jul 11, 11:52 PM EDT | Flash Flood Warning | CHS | Colleton, Dorchester | 3 hr |
| Jul 12, 12:48 AM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 12, 4:56 AM EDT | Special Marine Warning | CHS | 79 min | |
| Jul 12, 6:13 AM EDT | Special Marine Warning | CHS | 47 min | |
| Jul 12, 10:06 AM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 114 min |
| Jul 12, 1:28 PM EDT | Areal Flood Advisory | CHS | Charleston | 107 min |
| Jul 12, 3:37 PM EDT | Areal Flood Advisory | CHS | Charleston | 38 min |
| Jul 12, 3:47 PM EDT | Flash Flood Warning | CHS | Charleston | 3 hr |
| Jul 12, 4:37 PM EDT | Areal Flood Advisory | CHS | Jasper | 83 min |
| Jul 12, 5:04 PM EDT | Flash Flood Warning | CHS | Jasper | 6 hr |
| Jul 12, 6:50 PM EDT | Special Marine Warning | CHS | 55 min |
Nearby
Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.